Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 61, NWS Philadelphia/Mount Holly

June 6, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 6, 2002, 3:42 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2002, 3:42 PM EDT (19:42 UTC)
Expired
Jun 6, 2002, 4:15 PM EDT
In force
33 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 6, 11:00 AM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 6, 11:00 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EDT THU JUN 6 2002

SENT UPDATE TO EXTEND FLASH FLOOD WATCH THROUGH TONIGHT(UPDATED FFA
ALREADY SENT). ALSO ADJUSTED POPS ACROSS THE SOUTHERN ZONES AS MAIN
PRECIP SHIELD SHOULD HOLD OFF UNTIL THIS EVENING. CONCERNING
TEMPS...WILL CONTINUE TO GO ABOVE MOS FOR THIS AFTERNOON. WILL
REISSUE SPS FOR SLIGHT RISK OF SEVERE ACROSS SOUTHERN ZONES.

FCSTID = 29
MPO   66  52  70  51 / 100  70   0   0
ABE   75  53  72  50 / 100  90  30   0
RDG   74  54  73  51 / 100  90  30   0
PHL   85  55  71  53 / 100 100  30   0
12N   67  53  71  51 / 100  70   0   0
SMQ   74  54  72  51 / 100  90  30   0
TTN   82  56  68  52 /  90 100  30   0
MIV   84  59  67  52 /  80 100  30   0
ACY   80  61  66  58 /  80 100  40   0
ILG   85  55  71  53 /  80 100  30   0
DOV   88  62  71  55 /  70  90  40   0
GED   87  62  70  55 /  70  90  40   0
ESN   88  61  72  54 /  70  90  40   0

.PHI...
DE...FLOOD WATCH THROUGH TONIGHT FOR ZONE DEZ001.
MD...FLOOD WATCH THROUGH TONIGHT FOR ZONE MDZ008.
NJ...FLOOD WATCH THROUGH TONIGHT FOR ZONES
     NJZ001...NJZ007>010...NJZ012>013...NJZ015>019.
PA...FLOOD WATCH THROUGH TONIGHT FOR ZONES
     PAZ054>055...PAZ060>062...PAZ067>071.
MARINE...SMALL CRAFT ADVISORY ENTIRE COAST AND LOWER DELAWARE BAY
         AND MAY BE NEEDED UPPER BAY LATE TONIGHT.

KRUZDLO

-------------------------PREVIOUS AFD---------------------------

DISC: HVY SHOWERS AND TSTMS MOVING AWAY FM CFA XCPT FOR SRN NJ.
STORMS DROPPED 1 TO 3 INCHES OF RAIN WITH HEAVIEST IN NRN NJ. THIS
WILL LOWER FFGS FOR TODAY AND WITH MORE HVY RAIN/TSTMS TODAY HAVE
ISSUED FFA FOR GOOD PART OF CFA. TNX CTP/LWX/OKX.

IN ADDTION TO THE RAIN SRN AREAS UNDER SLGT RISK OF SVR TSTS
LOOK LIKE A SURE BE AS AREAS BEGIN TO BREAK OUT THIS MORNING
WITH SATL SHOWING A CLEARING AREA ADVECTING INTO LOWER END OF
CFA. TEMPERATURS WILL JUMP TO THE MID/UPPER 80S THOSE AREAS.

WAVE FORMS ON SLOW MOVING FRONT BY THIS AFTERNOON ACTING AS
FOCUS FOR HVY RAIN N OF CENTER. PWS NEAR 2 INCHES WHICH MEANS
AT LEAST DOUBLE THAT FOR SOME IN THE WATCH AREA.

LOOKING AT THIS MINUTE MOISTURE IS POOLING OVER DEL/SRN NJ
AND ERN PA WITH VERY STRONG UV MOTION IN PLACE. LIKELY TO SEE
QUICK DEVELOPMENT SHORTLY AFTER SUNUP. SO NOT GOING TO TIME
THE PCPN TODAY. BY THIS TIME TOMORROW WE START TO CLEAR OUT UP
NORTH WITH SOME RESIDUAL SHOWERS PULLING AWAY SRN AREAS SHORTLY
AFTER SUNUP.

DONT HAVE ANY WATCHES UP FOR THE COASTAL AREAS BUT WILL BE KEEPING
AN EYE ON THE THE TIME OF HIGH TIDE AND THE OCCURRENCE OF THE HEAVY
RAIN.

In the hours before

Special weather statement, Jun 6, 11:09 AM EDT, 4 hours 33 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-070015-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1109 AM EDT THU JUN 6 2002

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

A SLOW MOVING COLD FRONT...INTERACTING WITH VERY WARM AND HUMID
CONDITIONS...WILL GENERATE SHOWERS AND THUNDERSTORMS THROUGH
TONIGHT. A FEW OF THE STORMS MAY BE ACCOMPANIED BY DAMAGING
WINDS...HAIL...TORRENTIAL RAINS AND FREQUENT LIGHTNING STRIKES. FOR
THIS REASON...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
INCLUDED SOUTHERN NEW JERSEY...DELAWARE...AND THE EASTERN SHORE OF
MARYLAND IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

THE BEST CHANCE FOR THE SEVERE STORMS WILL BE FROM MID AFTERNOON
INTO THE EARLY EVENING HOURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.

KRUZDLO
Special weather statement, Jun 6, 3:35 PM EDT, 7 minutes before
DEZ001>003-MDZ008-012-015-019-020-NJZ016>018-021>025-027-070000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT THU JUN 6 2002

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING...

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
DELAWARE...SOUTHERN NEW JERSEY...EASTERN MARYLAND...SOUTHEAST
VIRGINIA...AND THE ADJACENT COASTAL WATERS

A VERY WARM...HUMID...AND UNSTABLE AIRMASS IS IN PLACE OVER THE
REGION...AS A COLD FRONT REMAINS ACROSS CENTRAL NEW JERSEY AND
SOUTHEASTERN PENNSYLVANIA. THUNDERSTORMS HAD DEVELOPED EARLY THIS
AFTERNOON ACROSS CENTRAL MARYLAND AND VIRGINIA...AND THE STORMS WERE
MOVING TOWARD THE NORTHEAST.

THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS TO 70
MPH...AS WELL AS DANGEROUS LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.  SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

KRAUS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:21 PM EDTSpecial Marine WarningPHI54 min
Jun 5, 11:27 PM EDTSpecial Marine WarningPHI63 min
Jun 5, 11:31 PM EDTSpecial Marine WarningPHI59 min
Jun 5, 11:31 PM EDTSpecial Marine WarningPHI59 min
Jun 6, 2:48 AM EDTSevere Thunderstorm WarningPHIGloucester42 min
Jun 6, 2:54 AM EDTSpecial Marine WarningPHI66 min
Jun 6, 4:20 PM EDTSpecial Marine WarningPHI40 min
Jun 6, 4:59 PM EDTSevere Thunderstorm WarningPHICape May61 min
Jun 6, 5:00 PM EDTSpecial Marine WarningPHI60 min
Jun 6, 5:27 PM EDTSevere Thunderstorm WarningPHIOcean48 min
Jun 6, 5:28 PM EDTFlash Flood WarningPHIOcean2 hr
Jun 6, 5:33 PM EDTSpecial Marine WarningPHI42 min
Jun 6, 5:59 PM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Gloucester46 min
Jun 6, 6:02 PM EDTSpecial Marine WarningPHI58 min
Jun 6, 6:02 PM EDTSpecial Marine WarningPHI58 min
Jun 6, 6:09 PM EDTSpecial Marine WarningPHI51 min
Jun 6, 6:24 PM EDTFlash Flood WarningPHIAtlantic111 min
Jun 6, 6:42 PM EDTSpecial Marine WarningPHI63 min
Jun 6, 6:50 PM EDTSevere Thunderstorm WarningPHICape May40 min
Jun 6, 7:00 PM EDTSpecial Marine WarningPHI45 min
Jun 6, 7:00 PM EDTSpecial Marine WarningPHI45 min
Jun 6, 6:55 PM EDTSevere Thunderstorm WarningPHIChester50 min
Jun 6, 7:36 PM EDTSevere Thunderstorm WarningPHIDelaware39 min
Jun 6, 7:47 PM EDTTornado WarningPHIChester, Delaware, Montgomery28 min
Jun 5, 9:03 PM EDTSevere Thunderstorm WarningPHINew Castle42 min
Jun 6, 4:24 PM EDTSevere Thunderstorm WarningPHINew Castle66 min
Jun 6, 4:48 PM EDTSevere Thunderstorm WarningPHIKent, New Castle42 min
Jun 6, 5:20 PM EDTSevere Thunderstorm WarningPHISussex40 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.